Patient Comments: Black Eye - Cause

Question:

What was the cause of your black eye? Submit Your Comment

Comment from: bubba, 75 or over Male (Patient) Published: June 30

I woke up with a black eye. I do take warfarin, and that is possibly the cause. I have been on warfarin for around 11 years and have not had any problem at all with bleeding. One day later there are definite signs of improvement.

Comment from: Alex, Male (Patient) Published: March 16

I received considerable bruising under and to the side of my eye following injections from my physician. Going on three weeks since and there is still black/blue under the eye and on the eyelid.

Comment from: pmw148, 45-54 Female (Patient) Published: September 23

I bumped my eyebrow area on a door corner. It was not a severe bump so I was very surprised when that evening my eye showed blue discoloration above the eye, below the brow. The next morning my entire eyelid, up to my brow was a deep purple. The bump was really not that great and now I have to take off from work for a few days because the discoloration is so great and makeup can't hide it.

Comment from: jef4424, 35-44 Male (Patient) Published: April 22

I fell off the bed and hit the corner off my eye missing the eyeball about a quarter of an inch. My eye is black and bloodshot, waters some, and is very painful.

Comment from: 75 or over (Patient) Published: September 28

My black eye was caused by two broken bones on the side of the right eye.

Comment from: Dogface, 45-54 Female (Patient) Published: June 16

My dog smashed her skull into the outside of my eye, left cheekbone resulting in a black eye.

Comment from: Jane, 55-64 Female (Patient) Published: September 06

I woke up with a black eye (under my eye and moving down by the nose). I have no idea how I got it. It then progressed under my eye and on my eyelid. Someone said a broken blood vessel can sometimes cause a black eye.

IMAGES

Black Eye See a picture of eye diseases and conditions See Images

Subscribe to MedicineNet's General Health Newsletter

By clicking Submit, I agree to the MedicineNet's Terms & Conditions & Privacy Policy and understand that I may opt out of MedicineNet's subscriptions at any time.